MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539260
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was to be implanted in the biliary tract for biliary dilation during a biliary stent placement procedure performed on (b)(6) 2025.The patient's anatomy was severely tortuous.During the procedure, the pull wire broke and the flexima stent was unable to be deployed.The procedure was completed using another of the same device.There were no patient complications reported as a result of this event and the patient condition after the procedure was reported to be stable.Note: it was reported that the barb flap cover was not used to insert the device through the biopsy cap.However, the flexima biliary stent with delivery system instructions for use (ifu) states, "slide the outer orange sleeve over the most proximal stent barb to hold it down for stent insertion." the physician did not follow the steps cited in the ifu.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of pull wire break.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of pull wire break.Block h11: a flexima biliary stent was received for analysis; only the stent was received.Visual examination of the returned device found no damages to the stent.Product analysis did not confirm the reported events of pull wire break and stent failure to deploy.However, the reported event of device use of device issue - user error was confirmed.Taking all available information into consideration, the investigation concluded that there is not enough evidence to establish the cause the reported events of pull wire break and stent failure to deploy without proper evaluation of the device.The investigation findings do not lead to a clear conclusion about the cause of the reported event; therefore, the most probable cause was unable to be established.A product labeling review identified that the device was used in a manner inconsistent with the ifu (instructions for use) / product label.The complainant reported that the stent barb cover was not used to insert the device through the biopsy cap as the ifu states "slide the outer orange sleeve over the most proximal stent barb to hold it down for stent insertion.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6 (imdrf device code) was corrected.Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Block h11: investigation results: based on the available information, boston scientific could not confirm the reported events of catheter guide break and stent failure to deploy, only the stent was returned for analysis and no damage was identified.It was reported that the barb flap cover was not used to insert the device through the biopsy cap.However, the flexima biliary stent with delivery system instructions for use (ifu) states, "slide the outer orange sleeve over the most proximal stent barb to hold it down for stent insertion." the physician did not follow the steps cited in the ifu.Without proper evaluation of the device, it is unknown if the reported events were due to the technique used during the procedure, anatomical conditions or related to device malfunction.Device history record: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Device technical analysis: a flexima biliary stent was received for analysis; the delivery system was not returned.Visual examination of the stent found no damages.Labeling review: a labeling review was performed and, from the information available, this device was used in a manner inconsistent with the instructions for use (ifu) / product label.Risk review: a risk review was completed and confirmed that the event of catheter guide break was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.

Brand Name
FLEXIMA? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key21425848
Report Number3005099803-2025-00604
Device Sequence Number7937163
Product Code FGE
UDI-Device Identifier08714729162575
UDI-Public(01)08714729162575(17)270430(10)33933290
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00539260
Device Catalogue NumberM00539260
Device Lot Number0033933290
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2025
Supplement Date Received by Manufacturer03/19/2025
03/30/2026
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date04/09/2025
04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale
Patient Weight60 KG